Wisconsin, 2007

Drought in Wisconsin, July 1 to 31, 2007

July 1 to 31, 2007 · NWS DLH · 6 events in 6 counties and zones

After some improvement in June 2007, the long-term drought across much of northwest Wisconsin worsened during July 2007 as severe (D2) drought conditions returned to Douglas, Bayfield, Ashland, Iron, Burnett, and Washburn counties. Total monthly rainfall was below normal, with an average of just 1 to 3 inches.

Where it happened

Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

After some improvement in June 2007, the long-term drought across much of northwest Wisconsin worsened during July 2007 as severe (D2) drought conditions returned to Douglas, Bayfield, Ashland, Iron, Burnett, and Washburn counties. Total monthly rainfall was below normal, with an average of just 1 to 3 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jun 30, 8:25 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 30, 8:25 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
925 PM CDT SAT JUN 30 2007

.UPDATE...
UPDATED TO ADD ISO SHWRS TONIGHT ACROSS NORTHERN ZONES PER KENORA
OB REPORTING -SHRA. THIS ACTIVITY IS HIGH BASED AND NE MN BUFR
SOUNDINGS SHOWING DRY AIR IN PLACE IN THE LOW LVLS...SO DONT
EXPECT ANY ACTIVITY FURTHER SOUTH THAN THIS.

&&

.PREV DISCUSSION... /ISSUED 312 PM CDT SAT JUN 30 2007/

DISCUSSION...
FOR THE BIG PICTURE....UPPER RIDGE OVER THE DAKOTAS WILL
FLATTEN...ALLOWING S/WV ENERGY TO RIDE OVER THE RIDGE
..AFFECTING NW OT...MN/WI/LS THROUGH MID WEEK. THIS WILL BRING
BOUTS OF CLOUDS AND PRECIPTATION TO THE REGION...BUT TIMING OF
THESE TYPES OF SYSTEMS CAN BE QUITE DIFFICULT.

FOR TNT...WAS WATCHING VORT MAX OUT TO THE WEST...FROM THE WRN
DAKOTAS AREA...AND WAS ANTICIPATING SOME SHOWERS WITH IT INTO
WESTERN MN...HOWEVER...THIS SYSTEM SEEMS TO BE WEAKENING AND
MOVING INTO MUCH DRIER AIR UNDER THE SFC HI...SO PULLED POPS FOR
TNT.

ON SUNDAY ANOTHER IN A SERIES OF S/WVS MOVE SE THROUGH MN...WITH
THIS LIFT AND INCREASING LO LVL WAA AND MOISTURE...COULD SEE SOME
THUNDERSTORMS. HOWEVER...ONLY MINOR INSTABILITY NOTED WITH SMALL
CAPE AND LISS BARELY BELOW ZERO.

ON SUNDAY STATIONARY FRONT SETS UP FROM ABOUT WALKER TO HINCKLEY TO
SIREN. LIFT ALONG AND ESPECIALLY NORTH OF THE FRONT WILL CREATE A
LARGE AREA OF RAIN SUNDAY NIGHT INTO MONDAY MORNING. CURRENT THINKGIN IS
RAIN AREA WILL BE THE ARROWHEAD AND FAR NORTHWEST WI...BUT THIS
COULD CHANGE DEPENDING ON WHERE FRONT SETS UP.

AVIATION...
MOSTLY MID TO HIGH CLOUDS WILL BE DOMINANT THROUGH MIDDAY SUNDAY.
CEILINGS WILL START TO LOWER LATER SUNDAY AFTERNOON WITH MVRF TO IFR
CONDITIONS SUNDAY NIGHT IN PRECIPITATION...INCLUDING THUNDERSTORMS...
AND LOW CEILINGS.

&&

POINT TEMPS/POPS...
DLH  51  69  52  74 /  10  20  50  50
INL  51  76  55  77 /  20  30  50  40
BRD  57  82  62  83 /  10  20  30  40
HYR  48  77  57  79 /  10  20  30  50
ASX  44  76  55  76 /  10  20  50  50

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...NONE.
LS...NONE.

TL
Hazardous weather outlook, Jun 30, 3:24 AM CST, 20 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
424 AM CDT SAT JUN 30 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-010930-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
424 AM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN AREA OF LOW PRESSURE WILL MOVE FROM THE NORTHERN PLAINS INTO
MINNESOTA EARLY NEXT WEEK. INCREASING SOUTH TO SOUTHWEST WINDS AHEAD
OF THE SYSTEM WILL BRING A RISE IN THE HUMIDITY TO THE NORTHLAND.
SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS A COLD FRONT MOVES ACROSS
THE REGION BY MONDAY AFTERNOON. ALTHOUGH IT IS DIFFICULT TO BE
SPECIFIC AT THIS TIME...THE GREATEST THREAT OF SEVERE WEATHER MAY
OCCUR SOUTH OF A LINE FROM SQUAW LAKE...IN NORTHERN ITASCA
COUNTY...TO THE TWIN PORTS...TO ASHLAND WISCONSIN. DUE TO THE
ANTICIPATED AMOUNT OF MOISTURE WITH THIS SYSTEM...THERE IS A
POTENTIAL FOR LOCALLY EXCESSIVE RAINFALL. PLEASE CHECK THE LATEST
FORECAST FOR ADDITIONAL UPDATES REGARDING SPECIFIC HEAVY RAIN AND
THUNDERSTORM POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

CANNON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 drought. Local standard time, as filed.

Drought, Douglas

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Douglas forecast zone
Reported by
Official NWS Observations
Coordinates
46.464, -91.899 (the zone’s center; the record gives no point)

Drought, Bayfield

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Bayfield forecast zone
Reported by
Official NWS Observations
Coordinates
46.635, -91.181 (the zone’s center; the record gives no point)

Drought, Ashland

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Ashland forecast zone
Reported by
Official NWS Observations
Coordinates
46.510, -90.720 (the zone’s center; the record gives no point)

Drought, Iron

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Iron forecast zone
Reported by
Official NWS Observations
Coordinates
46.317, -90.264 (the zone’s center; the record gives no point)

Drought, Washburn

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Washburn forecast zone
Reported by
Official NWS Observations
Coordinates
45.899, -91.791 (the zone’s center; the record gives no point)

Drought, Burnett

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Burnett forecast zone
Reported by
Official NWS Observations
Coordinates
45.863, -92.368 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2007Every state in 2007This day in weather historyWarnings in Wisconsin, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 50797, 50798, 50799, 50800, 50801, 50802.